Jump to content

jay89

Advanced Member
  • Content Count

    299
  • Joined

  • Last visited

3 Followers

About jay89

  • Rank
    Advanced Member

Profile Information

  • Gender
    Male
  • Location
    Canada

Recent Profile Visitors

2,612 profile views
  1. Hi Strangebird, I think there's a really good chance that your side effects will fade in time once your body adapts to the medication. it can take a good 6-8 weeks though. Good luck.
  2. I can relate to what your going through. I have to be very strict with my diet so that I don't gain too much.Im on Remeron and Pristiq. I do my best to avoid added sugars,bread,pasta, desserts. I m surprised your doctor thinks that lamotrigine is the culprit for your weight gain because usually that's a weight neutral med. Your weight increasing is more likely the aripiprazole and or the escitalopram. The aripiprazole can play with blood sugar and cause cravings. The idea is you should try and get yourself in a position where your taking the least amount (doseage) of the meds to control your mood and reap the benefits while at the same time eating as healthy as you can to minimize weight gain side effects of the meds. Some people gain on these meds and some don't. More research is coming out that high sugar and carbohydrate (not fats) diets is whats causing the obesity crisis in America. Try to cut back on simple carbs (added sugar,fruit juices, ) Georgia Ede has a great website. Shes a psychiatrist who promotes a ketogenic diet and shes seeing great results from her clients. Check out her website its www.diagnosisdiet.com. She has some great lectures on diet on youtube too. I like her because shes one of the few psychiatrists that is also knowledgeable about diet and nutrition. Good luck Im sure youll find the healthy balance your looking for.
  3. Hi Daho I take Pristiq I find its the best med out of the ones Ive tried. It keeps me a little more calm and content not as worked up and anxious. I would definitely give it atleast a month on its own away from Wellbutrin to let your body settle in to the med. Your probably experiencing Pristiq start up side effects along with Wellbutrin withdrawal side effects. If it were me Id stay the course on Pristiq unless the energy was unbearable and then Id contact my Doc but give it time it could be a good med for you. Good luck my friend
  4. jay89

    Fetzima

    Hello Ladysmurf I think the new medications will be very helpful for some people for sure. Lots of new scientific research being done on the brain and gut microbiome connection as well as on inflammation. If you have a chance check out Dr. Charles Raison and Dr. Rhonda Patrick youtube podcast lots of new info on depression. Its thought that genes that turn on and are causing mood disorders are also the same genes that when turned on can resist certain viruses. Its like a defense system the brain, body naturally goes into. Also check out Georgia Ede. Shes a Harvard trained psychiatrist. Shes seeing huge benefits with her clients who adopt a ketogenic and or all meat diet. Im trying the all meat diet and it s been about three weeks and I do notice a reduction in anxiety so Im hopefull Itll continue.
  5. jay89

    Scared and Frustrated

    Hi Troutmask Ive been on Remeron for a couple years now and ive gone through what you describe a few times while introducing other meds in the mix. Anytime Ive discontinued a med that interfered with sleep it would take me a longtime for the Remeron to work again. Rogaine has a crazy long half life so it might take you a bit longer but youll get there for sure. Good luck Take care
  6. Hi peaches I m on Pristiq and I feel like its helped. After two months I feel like its lessened my anxiety and irritability and made me a little more content. Its not a cure all but im better than I was. Its the best antidepressant ive tried I think. The one problem I was having with Pristiq was I wasn't absorbing it all. ( gross alert, I had to check my stool and found medication in the capsule ) I fixed this problem by putting the pristiq pill in a glass of water the night before(take the pill and drink the water the next morning) I think it helps soften the outer shell so your body can get at the medication .Anyhow Im on 100mg. The start up effects I had with Pristiq were increased anxiety ,insomnia. It does get better and is worth getting over the start up side effects to see if its a good suit for you.I would say for me that it took about a month before I started seeing benefits of the med. I think its really encouraging that you had a genesight test done that showed it suits your chemistry . Im sending you positive vibes and hope that Pristiq is the med for you. Feel free to message me if you have any questions Good luck.
  7. jay89

    Mirtazapine withdrawal or relapse

    Some people can come off mirtazapine with little side effects (its usually the easiest med to taper). Some people find it very hard and I'm one of them. I dropped my dose from 15 to 7.5 and felt okay for a month and then bam got hit with withdrawal. I ride it out and do my best to stick with the reduced dose. I don't make any further reductions until all withdrawal symptoms are gone and then reduce very slowly. I think genetics plays a huge part in how we react to medication and withdrawal. I hope you start feeling better soon. FWIW after making the reduction to 7.5 Ive stayed there for a couple months now and plan to reduce it by 10 percent maybe every month or so.
  8. I put the pristiq pill in a cup of water the night before and it softens the outer shell and then take it the following day. I drink the water as well and take the pill. I think its working(absorbing) so far.
  9. jay89

    Advice on coming off Remeron

    Don't be afraid of Remeron its a great drug for many people. Its also easier for most people to taper off of when the time comes. In my opinion Remeron is the best antidepressant for anxious insomniacs. The drowsiness,dry mouth,lethargy is tough at first but it does get better with time and most if not all side effects go away in about a month. Remeron brought me out of a pit of despair when no other medication could. I stayed on 15mg. I think it was the deep sleep that helped restore my brain because I was on a sub therapeutic dose but still saw a lot of benefits. The dreams are amazing too.
  10. jay89

    Mirtazapine withdrawal 6 weeks later

    I hope you start feeling better too.
  11. jay89

    Mirtazapine withdrawal 6 weeks later

    Hello Ob I'm the same as you and have been on 15mg for awhile now. Ive tried withdrawaing twice and go through exactly the same symptoms your describing. I inevitably end up back on because my sleep and mood suffer. Since I'm on another antidepressant that seems to be working so far (pristiq) Ill try another withdrawal this summer. I hope you start feeling better soon., Take care.
  12. jay89

    Fetzima

    Thank you Lady. Thats the antidepressant I was thinking of. I think they ll both be approved for depression and/or adjuncts to antidepressants but can still potentially help with anxiety too.
  13. jay89

    Fetzima

    Your welcome. Good luck if you do end up trying it. Theres a couple new antidepressants coming out later this year I believe that might be worth trying as well. One is Esketamine and another I forget the name (ALKS-5461 something like that not sure)
  14. jay89

    Fetzima

    They are different medications. Their both in the same class of antidepressants snri but fetzima has more norepinephrine action so should be more stimulating. I believe fetzima is almost identical to the drug used to treat fibromyalgia called savella.
  15. jay89

    ECT

    Hi NNicola Douglas Bloch has a YouTube channel that you should check out. Hes a depression counselor who runs a support group in Portland Oregon. He has survived five major depressive episodes and the last one two years ago underwent ECT which he credits for saving his life. He s an awesome man and would definitely answer any questions you would have. His Email is douglasbloch@gmail.com. He also does a live youtube stream every wednesday and sunday at 12pm pacific time where he answers all questions for an hour. Take care
×